zbMATH — the first resource for mathematics

Computing isogenies between Jacobians of curves of genus 2 and 3. (English) Zbl 1433.14043
Let \(\mathcal{C}\) be a projective, smooth, absolutely integral curve of genus \(g \in \{2,3\}\) over a finite field \(\mathbf{F}_{\!q}\). Denote by \(\ell\) an odd prime different from the characteristic of \(\mathbf{F}_{\!q}\). Let \(\mathcal{V}\) be a maximal isotropic subgroup of the \(\ell\)-torsion in the Jacobian \(J_{\mathcal{C}}\) of \(\mathcal{C}\) with respect to the Weil pairing. The author describes algorithms for computing the equation of a curve \(\mathcal{D}\) such that the quotient \(J_{\mathcal{C}}/\mathcal{V}\) is equal to the Jacobian \(J_{\mathcal{D}}\) of \(\mathcal{D}\). Rational fractions expliciting the quotient isogeny \(f : J_{\mathcal{C}} \rightarrow J_{\mathcal{D}}\) are also given.
Actually this work is based on a paper by J.-M. Couveignes and T. Ezome [LMS J. Comput. Math. 18, 555–577 (2015; Zbl 1333.14038)] which relates how to efficiently evaluate eta and theta functions on Jacobian varieties with dimension \(\ge 2\), and compute \((\ell, \ell)\)-isogenies between Jacobians of genus 2 curves. Milio starts by recalling Couveignes-Ezome algorithm for computing isogenies between \(2\)-dimensional Jacobians. It happens that this algorithm requires the equation of the Kummer surface associated to \(\mathcal{D}\), however Milio shows that there is actually no need for this equation to output the results in dimension 2. Also he optimized the computation of the equation of the curve \(\mathcal{D}\), and the computation of the rational functions describing \(f\). Furthermore he extended the Couveignes-Ezome algorithm to the case of hyperelliptic curves of genus 3. But the generalization faces obstacles concerning genus 3 non-hyperelliptic curves: there are some uncertainties to recover the equation of the curve \(\mathcal{D}\) from data about its Kummer surface. To avoid this, the author uses theta based formulas and the reconstruction of plane quartics from bitangents.
14K02 Isogeny
14K25 Theta functions and abelian varieties
14Q05 Computational aspects of algebraic curves
14Q20 Effectivity, complexity and computational aspects of algebraic geometry
AVIsogenies; Magma
Full Text: DOI
[1] Birkenhake, Christina; Lange, Herbert, Complex Abelian Varieties, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 302, xii+635 pp. (2004), Springer-Verlag, Berlin · Zbl 1056.14063
[2] Avi G. Bisson, R. Cosset, and D. Robert. \newblock AVIsogenies (Abelian Varieties and Isogenies). Magma package for explicit isogenies computation between abelian varieties. \newblock \urlhttp://avisogenies.gforge.inria.fr/, 2010.
[3] Bosma, Wieb; Cannon, John; Playoust, Catherine, The Magma algebra system. I. The user language, Computational algebra and number theory (London, 1993), J. Symbolic Comput., 24, 3-4, 235-265 (1997) · Zbl 0898.68039
[4] Bostan, A.; Morain, F.; Salvy, B.; Schost, \'E., Fast algorithms for computing isogenies between elliptic curves, Math. Comp., 77, 263, 1755-1778 (2008) · Zbl 1200.11097
[5] brambila L. Brambila-Paz, S.B. Bradlow, O. Garca-Prada, and S. Ramanan. \newblock \em Moduli Spaces and Vector Bundles, volume 359 of \em London Mathematical Society Lecture Note Series. \newblock Cambridge University Press, 2009.
[6] Caporaso, Lucia; Sernesi, Edoardo, Recovering plane curves from their bitangents, J. Algebraic Geom., 12, 2, 225-244 (2003) · Zbl 1080.14523
[7] Cassels, J. W. S.; Flynn, E. V., Prolegomena to a middlebrow arithmetic of curves of genus \(2\), London Mathematical Society Lecture Note Series 230, xiv+219 pp. (1996), Cambridge University Press, Cambridge · Zbl 0857.14018
[8] Cosset R. Cosset, \newblock \em Applications des fonctions th\^eta \`a la cryptographie sur courbes hyperelliptiques, \newblock PhD thesis, Universit\'e Henri Poincar\'e - Nancy 1, 2011.
[9] Cosset, Romain; Robert, Damien, Computing \((\ell,\ell)\)-isogenies in polynomial time on Jacobians of genus \(2\) curves, Math. Comp., 84, 294, 1953-1975 (2015) · Zbl 1315.11103
[10] Couveignes, Jean-Marc; Ezome, Tony, Computing functions on Jacobians and their quotients, LMS J. Comput. Math., 18, 1, 555-577 (2015) · Zbl 1333.14038
[11] Claus C. Diem, \newblock On arithmetic and the discrete logarithm problem in class groups of curves, 2008.
[12] Dolgachev, I.; Lehavi, D., On Isogenous Principally Polarized Abelian Surfaces. Curves and abelian varieties, Contemp. Math. 465, 51-69 (2008), Amer. Math. Soc., Providence, RI · Zbl 1152.14306
[13] Alessio A. Fiorentino, \newblock Weber’s formula for the bitangents of a smooth plane quartic, \newblock arXiv:1612.02049, 2016.
[14] \bibGH78book author=Griffiths, Phillip, author=Harris, Joseph, title=Principles of Algebraic Geometry, subtitle=Pure and Applied Mathematics, pages=xii+813, publisher=Wiley-Interscience [John Wiley & Sons], New York, date=1978, isbn=0-471-32792-1, review=\MR507725,
[15] Igusa, Jun-ichi, Theta Functions, x+232 pp. (1972), Die Grundlehren der mathematischen Wissenschaften, Band 194, Springer-Verlag, New York-Heidelberg · Zbl 0251.14016
[16] Kempf, George R., Linear systems on abelian varieties, Amer. J. Math., 111, 1, 65-94 (1989) · Zbl 0673.14023
[17] Koizumi, Shoji, Theta relations and projective normality of Abelian varieties, Amer. J. Math., 98, 4, 865-889 (1976) · Zbl 0347.14023
[18] Lang, Serge, Abelian Varieties, Interscience Tracts in Pure and Applied Mathematics. No. 7, xii+256 pp. (1959), Interscience Publishers, Inc., New York; Interscience Publishers Ltd., London
[19] Lehavi, David, Any smooth plane quartic can be reconstructed from its bitangents, Israel J. Math., 146, 371-379 (2005) · Zbl 1076.14037
[20] Lehavi, D.; Ritzenthaler, C., An explicit formula for the arithmetic-geometric mean in genus 3, Experiment. Math., 16, 4, 421-440 (2007) · Zbl 1131.14038
[21] Lubicz, David; Robert, Damien, Computing isogenies between abelian varieties, Compos. Math., 148, 5, 1483-1515 (2012) · Zbl 1259.14047
[22] Lubicz, David; Robert, Damien, Computing separable isogenies in quasi-optimal time, LMS J. Comput. Math., 18, 1, 198-216 (2015) · Zbl 1309.14033
[23] Mumford, D., On the equations defining abelian varieties. I, Invent. Math., 1, 287-354 (1966) · Zbl 0219.14024
[24] Mumford, D., On the equations defining abelian varieties. II, Invent. Math., 3, 75-135 (1967)
[25] Mumford, D., On the equations defining abelian varieties. III, Invent. Math., 3, 215-244 (1967)
[26] Mumford83 D. Mumford. \newblock \em Tata lectures on theta I, volume 28 of \em Progress in Mathematics. \newblock Birkh\"auser Boston, 1983.
[27] Mumford84 D. Mumford. \newblock \em Tata lectures on theta II, volume 43 of \em Progress in Mathematics. \newblock Birkh\"auser Boston, 1984.
[28] M\"uller, J. Steffen, Explicit Kummer varieties of hyperelliptic Jacobian threefolds, LMS J. Comput. Math., 17, 1, 496-508 (2014) · Zbl 1349.14144
[29] Recillas, Sevin, Jacobians of curves with \(g^1_4\)’s are the Prym’s of trigonal curves, Bol. Soc. Mat. Mexicana (2), 19, 1, 9-13 (1974) · Zbl 0343.14012
[30] Rie98 B. Riemann, \newblock Sur la Th\'eorie des Fonctions Ab\'eliennes, \newblock Oeuvres de Riemann, second edition, p. 487, 1898.
[31] Ritzenthaler, Christophe, Point Counting on Genus 3 non Hyperelliptic Curves. Algorithmic number theory, Lecture Notes in Comput. Sci. 3076, 379-394 (2004), Springer, Berlin · Zbl 1125.11331
[32] TheseChristophe C. Ritzenthaler, \newblock \em Probl\`emes arithm\'etiques relatifs \`a certaines familles de courbes sur les corps finis, \newblock PhD thesis, Universit\'e Paris 7 – Denis Diderot, June 2003.
[33] DamienThesis D. Robert, \newblock \em Fonctions th\^eta et applications \`a la cryptographie, \newblock PhD thesis, Universit\'e Henri Poincar\'e – Nancy 1, 2010.
[34] Smith, Benjamin, Isogenies and the discrete logarithm problem in Jacobians and genus 3 hyperelliptic curves. Advances in cryptology-EUROCRYPT 2008, Lecture Notes in Comput. Sci. 4965, 163-180 (2008), Springer, Berlin · Zbl 1149.94329
[35] Smith, Benjamin, Computing Low-degree Isogenies in Genus 2 with the Dolgachev-Lehavi Method. Arithmetic, geometry, cryptography and coding theory, Contemp. Math. 574, 159-170 (2012), Amer. Math. Soc., Providence, RI · Zbl 1317.11133
[36] Stoll, Michael, An Explicit Theory of Heights for Hyperelliptic Jacobians of Genus Three. Algorithmic and experimental methods in algebra, geometry, and number theory, 665-715 (2017), Springer, Cham · Zbl 1406.14023
[37] Stubbs A. G. J. Stubbs, \newblock \em Hyperelliptic curves, \newblock PhD thesis, University of Liverpool, 2000.
[38] Velu J. V\'elu, \newblock Isog\'enies Entre Courbes Elliptiques, \newblock Compte Rendu Acad\'emie Sciences Paris S\'erie A-B, 273:A238-A241, 1971. · Zbl 0225.14014
[39] Weber1876 H. Weber, \newblock Theorie der Abelschen Funktionen vom Geschlecht 3, \newblock Berlin : Druck und Verlag von Georg Reimer, 1876.
[40] PhDWeng A. Weng, \newblock \em Konstruktion kryptographisch geeigneter Kurven mit komplexer Multiplikation, \newblock PhD thesis, Universit\"at GH Essen, 2001.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.